Nemel Profen Ibuprofen

Nemel Profen® Ibuprofen

 

Composition

Each film coated tablet contains:

Ibuprofen BP 400mg

Excipients q.s

 

Description

Nemel Profen is an orange pink coloured, capsule shaped film-coated tablet, engraved with ‘N’ on one side and plain on the other side.

 

Pharmacology

Nemel Profen (Ibuprofen) is a propionic acid derivative with analgesic, anti-inflammatory and anti-pyretic activity. The drug’s therapeutic effects as an NSAID are thought to result from its inhibitory effect or the enzyme cyclo-oxygenase, which result in a marked reduction in prostaglandin synthesis. It is absorbed from the gastro-intestinal tract and excreted in the urine mainly as metabolite and their conjugates.

 

Indications

Nemel Profen (Ibuprofen) is indicated for its analgesic and anti-inflammatory effects in the treatment of rheumatoid arthritis (including juvenile rheumatoid arthritis or Still’s disease), ankylosing spondylitis, osteoarthritis and other non-rheumatoid (seronegative) arthropathies. In the treatment of non-articular rheumatic conditions, Ibuprofen is indicated in periarticular conditions such as frozen shoulder (capsulitis), bursitis, tendonitis, tenosynovitis and low back pain; lbuprofen can also be used in soft tissue injuries such as sprains and strains.

Ibuprofen is also indicated for its analgesic effect in the relief of mild to moderate pain such as dysmenorrhoea, dental and post-operative pain and for symptomatic relief of headache, including migraine headache.

Ibuprofen is indicated for rheumatic or muscular pain, backache, neuralgia, migraine, headache, dental pain, dysmenorrhoea, feverishness, symptoms of colds and influenza.

 

Dosage and administration

Nemel Profen is taken orally preferably with or after food.

Adults: The recommended dosage of Nemel profen (Ibuprofen) is 1200-1800 mg daily in divided doses. Some patients can be maintained on 600-1200 mg daily. In severe or acute conditions, it can be advantageous to increase the dosage until the acute phase is brought under control, provided that the total daily dose does not exceed 2400mg in divided doses.

Children: 20mg of Ibuprofen per kg of body weight daily, except that in children weighing less 41 than 30kg, the total dose of Ibuprofen given in 24hours should not exceed 500mg.

Nemel profen is not indicated for the children less than 12 years of age or weighing less than 7 kg.

In Juvenile Rheumatoid Arthritis; up to 40 mg/kg of body weight daily in divided doses may be taken.

Elderly: The elderly are at increased risk of serious consequences of adverse reactions, If an NSAID is considered necessary, the lowest effective dose should be used and for the shortest possible duration. The patient should be monitored regularly for GI bleeding during NSIAD therapy. It renal or hepatic function is impaired, dosage should be assessed individually.

 

Adverse reactions

Gastrointestinal disorders including Nausea, vomiting, diarrhoea, flatulence, constipation, duspepsia, abdominal pain, malaena, haematemesis, ulcerative stomatitis, exacerbation of colitis and Crohn’s disease; Immune system disorders; Hypersensitivity reactions such as skin disorders, including rashes of various types, pruritus, urticaria, purpura, angioedema; Cardiac disorders and vascular disorders: Oedema, hypertension and cardiac failure have been reported in association with NSAID treatment.

Undesirable effects may be minimised by using the lowest effective dose for the shortest duration necessary to control symptoms.

 

Drug interaction

Care should be taken in patients treated with any of the following drugs as interactions have been reported in some patients: Antihypertensive, beta-blockers and diuretics, Cardiac glycodides, Cholestyramine, Lithium, Methotrexate, Ciclosporin, Mifepristone, Other analgesics and cyclooxygenase-2 selective inhibitors, Aspirin, Corticosteroids, Anticoagulants such as warfarin, Ouinolone antibiotics, Sulfonylureas, Anti-platelet agents and selective serotonin reuptake inhibitors (SSRIs), Zidovudine, Aminoglycosides: NSAIDs may decrease the excretion of aminoglycosides.

 

Contraindication

Nemel Profen is contra indicated in patients allergic to Ibuprofen or other NSAIDs. As with other NSAIDs, Ibuprofen may mask the signs of infection; The use of Ibuprofen with concomitant NSAIDs, including cyclooxygenase-2 selective inhibitors, should be avoided due to the increased risk of ulceration or bleeding; during the third trimester of pregnancy and also in breastfeeding.

 

Precaution

Elderly; Respirstory disorders; Cardiovascular, renal and hepatic impairment; cerebrovascular effects Renal effects; Dermatological effects; Haematological effects; Aseptic meningitis; Impaired female fertility (The use of Ibuprofen may impair female fertility and is not recommended in women attempting to conceive). Gastrointestinal bleeding, ulceration and perforation (Combination therapy with protective agents (e.g. misoprostol or proton pump inhibitors) should be considered for these patients, and also for patients requiring concomitant low dose aspirin, or other drugs likely to increase gastrointestinal risk). When GI bleeding or ulceration occurs in patients receiving Ibuprofen, the treatment should be withdrawn; Pregnancy& Lactation.

Effects on ability to drive and use machines: Undesirable effects such as dizziness, drowsiness, fatigue and visual disturbances are possible after taking NSAIDs. If affected, patients should not drive or operate machinery.

 

Overdose

Most patients who have ingested significant amounts of ibuprofen will manifest symptoms within 4 to 6 hours. The most frequently reported symptoms of overdose include nausea, vomiting, abdominal pain, lethargy and drowsiness. Central nervous system (CNS) effects include headache, tinnitus, dizziness, convulsion, and loss of consciousness.

 

Therapeutic measures in case of overdose are

Patients should be treated symptomatically as required. Within one hour of ingestion of a potentially toxic amount, activated charcoal should be considered. Alternatively, in adults, gastric lavage should be considered within one hour of ingestion of a potentially life-threatening overdose.

Good urine output should be ensured.

Renal and liver function should be closely monitored.

Patients should be observed for at least four hours after ingestion of potentially toxic amounts.

Frequent or prolonges conculsions should be treated with intravenous diazepam.
Other measures may be indicated by the patient’s clinical condition.

 

Warning

Do not use if you have ever had a stomach ulcer or are allergic to ibuprofen or aspirin.

If you are allergic to or taking any other pain killer, pregnant, or suffer from asthma speak to your doctor before taking ibuprofen.

Do not exceed the stated dose.

Keep out of the reach of children.

If symptoms persist, consult your doctor.

 

Presentation

Nemel Profen is available in blister packs of 10 tablets of Ibuprofen 400mg.

 

Storage

Keep in a cool, dry place below 30oC. Store medicine in the original packet. Do not use medicine after expiry date on the packet.

 

Manufactured by

NEMEL PHARMACEUTICAL NIG. LTD.

Head Office: Plot 35, Emene Industrial Layout, Enugu, Nigeria.

Branch Office: 4A/4B, Medical Road Phase VI, Trans-Ekulu, Enugu, Nigeria.

nemelpharm@gmail.com

Micro Lab Amoxicillin Clavulanic Acid Tablet

Amoxicillin + Clavulanic Acid Tablet

 

Each film coated tablet contains amoxicillin trihydrate equivalent to 500mg amoxicillin and potassium clavulanate equivalent to 125mg clavulanic acid.

 

Indications

The formulation of amoxicillin, a bactericidal β-lactam penicillin antibiotic, and clavulanic acid, an irreversible β-lactamase inhibitor, is a bactericidal antibiotic, with a broad spectrum of bactericidal activity against Gram-positive and Gram-negative aerobic and anaerobic bacteria. The presence of clavulanic acid in the formulation extends the spectrum of activity of amoxicillin to include many β-lactamase-producing bacteria normally resistant to amoxicillin and other
β-lactam antibiotics.

The combination of amoxicillin and clavulanic acid is indicated for the treatment of:

– Upper respiratory tract infections (sinusitis, tonsillitis, otitis media).

– Lower respiratory tract infections (pneumonia, empyema, lung abscess, bronchitis).

– Genito-urinary tract and abdominal infections (cystitis, pyelonephritis, urethritis, pelvic infections, gonorrhoea and intra-abdominal sepsis).

– Soft tissue and dermal infections (wound infections, animal bites and severe dental abscess with spreading cellulitis).

 

Dosage

Administer at the start of a meal.

NOTE: All doses expressed as amoxicillin.

1-6 years: 125mg every 8 hours.

6-12 years: 250mg every 8 hours.

Adults and children over 12 years: 250 mg every 8 hours, doubled in severe infections.

Severe denial infections: Adult: 250mg every 8 hours for 5 days.

 

Pregnancy and breast-feeding

Use should be avoided in pregnancy, especially during first trimester. Amoxicillin + clavulanic acid should be considered appropriate when the potential benefits outweigh the potential risks associated with treatment. Amoxicillin + clavulanic acid may be given with caution during lactation.

 

Contra-indications and warnings

Amoxicillin + clavulanic acid should be used for infections likely, or known, to be caused by amoxicillin-resistant β-lactamase-producing strains. Do not use in case of hypersensitivity to penicillins. Cross allergy to other β-lactams such as cephalosporins should be taken into account. Contra-indicated in previous history of amoxicillin/ clavulanic acid or penicillin-associated jaundice or hepatic dysfunction. Use with caution in patients with evidence of hepatic dysfunction.

Avoid in infectious mononucleosis, because of the risk of skin rashes; patients with lymphatic leukaemia or possibly HIV infection may also be at increased risk. Erythematous rashes have been associated with glandular fever in patients receiving amoxicillin. Reduce dose if creatinine clearance is less than 30 ml/min. Prolonged use may occasionally result in overgrowth of non-susceptible organisms.

Amoxicillin may reduce the efficacy of oral contraceptives and patients should be warned accordingly.

 

Side effects

Side-effects are uncommon and mainly of mild and transitory nature. Gastro-intestinal reactions e.g. nausea, diarrhoea, vomiting and mucocutaneous candidiasis have been reported. Superficial tooth discolouration has been reported rarely; it can usually be removed by brushing. Genito-urinary effects e.g. vaginal itching, soreness and discharge may occur. Hepatitis and jaundice have been reported rarely with the combination amoxicillin + clavulanic acid; the clavulanic acid component has been implicated. The risk increases with duration of treatment longer than 14 days. Signs and symptoms may not become apparent for several weeks after treatment has ceased.

Rarely erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, interstitial nephritis and exfoliative dermatitis have been reported. As with other β-lactams transient leucopenia (including neutropenia and agranulocytosis), thrombocytopenia and haemolytic anaemia have been reported rarely. Convulsions may occur with impaired renal function or in those receiving high doses. During the administration of high doses of amoxicillin, maintain adequate fluid intake and urinary output to reduce the possibility of amoxicillin crystalluria.

 

Overdosage

Overdosage is not likely to occur, but if encountered it should be treated symptomatically.

 

Storage

Store in a dry place below 25°C, protected from light.

 

NAFDAC REG. No. A4-6558

 

Manufactured by

Micro Labs Limited, India.

 

Distributed by

IDA FOUNDATION

1030 AB Amsterdam,

The Netherlands.

Cencold Cold and Catarrh Syrup

Cencold Syrup

 

Composition

Each 5 ml contains:

Paracetamol B.P. 120 mg

Ascorbic Acid B.P. 25 mg

Chlopheniramine Maleate B.P. 2 mg

 

Indications

Cencold gently soothes children’s cold and catarrh. While they are asleep, Cencold relieves pains, headaches, fever and other symptoms of cold like runny and blocked nose.

 

Dosage

1-2 years 2.5 ml (half teaspoonful) 3 times daily.

2-5 years 5 ml (one teaspoonful) 3 times daily.

6-12 years 10 ml (two teaspoonful) 3 times daily.

 

Precautions

– Do not exceed the recommended dosage.

– Do not give together with Paracetamol.

– If symptoms persist for more than three days of treatment, consult your doctor.

– May cause drowsiness.

 

Warning

Keep all medicines out of the reach of children.

 

Storage

Store in a cool, dry place, below 30oC.

 

Manufactured by

TUYIL PHARM. IND. LIMITED

22, New Yidi Road, Ilorin,

Nigeria.